MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM-REFURBISHED; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM-REFURBISHED; CHEMISTRY ANALYZER
Catalog Number 6802915
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that higher than expected nt-probnp ii (ntbnp ii) results were obtained when processing a nonvitros biorad quality control (qc) fluid on a vitros 5600 integrated system.An assignable cause of the event was not determined.Based on the historical vitros ntbnp ii quality control results obtained, a reagent performance issue is not likely a contributor to the event.No information was provided with regards to how the qc samples were handled prior to processing, therefore, it is possible that improper preanalytical qc handling contributed to this event, however, this cannot be confirmed.It was confirmed that the customer does not perform routine maintenance of the analyzer as required.Failure to perform routine maintenance could affect vitros ntbnp ii results.No diagnostic precision testing was conducted to verify the performance of the vitros 5600 integrated system at the time of the event.In addition, an ortho field engineer (fe) has performed service actions at the customer site for other microwell assay issues and it is expected that the fe will return for continued service actions.Therefore, it is likely that an instrument related issue is a contributor to this event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected nt-probnp ii (ntbnp ii) results were obtained when processing a nonvitros biorad quality control (qc) fluid on a vitros 5600 integrated system.Biorad level 1 results of 127.3, 155.5,227.3, 174.99 and 176.02 pg/ml vs expected result of 59.9 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros ntbnp ii results were obtained when processing non-vitros qc fluid.The customer made no indication that any patient sample results had been affected.There were no reported allegations of harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 5600 INTEGRATED SYSTEM-REFURBISHED
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17644843
Report Number0001319681-2023-00045
Device Sequence Number15448415
Product Code JJE
UDI-Device Identifier10758750007110
UDI-Public10758750007110
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown